Dec 24, 2002
I have the signs of lipodystrophy- sunken cheeks and veins showing in legs. My viral load is <50 and cd4 are 1700. I'm currently on epivir, ziagen and viread and at one point was on zerit. I had counts of 5,000 viral load and cd4 of 700 before starting meds 3.5 years ago. I'd like to go off meds to at least stop the lipodystrophy until my counts are at at levels one would start meds today. I haven't said anything to my doctor wanted to bounce the idea to some experts first.. Would you advise stopping even if the counts go extremely high at first and then perhaps level off. Thanks a million.
Response from Ms. Fields-Gardner
While switching medications is considered a potential option in cases of significant lipodystrophy, stopping therapy is another story. You will want to talk with your health care provider prior to making that decision and taking such an action. Medications have different "half-lives" in the body, meaning that they are cleared out of your body at different rates. Any medication interruption should be monitored to prevent accidental monotherapy and further resistance. Your baseline viral load doesn't sound terribly high and you may want to check with your doctor about what that could mean for you in discontinuing medications.
That said, I would recommend talking with your provider at some length about the options for fat losses. At this time there is a short list that includes assuring adequate diet and exercise (weight loss is related to fat wasting and exercise can help to counter some insulin resistance); anti-HIV therapy modifications (sounds like you may have done some of this with the elimination of stavudine[Zerit]); additional medication therapy that may include insulin sensitizing agents (such as rosiglitazone, though it is only in investigation now); and cosmetic surgery for the facial areas (several options may exist).
The bottom line is that you will need to make this decision with your doctor after considering the pros and cons that apply specifically to you. Good luck on this!
interaction with Xenical?
stomach bloating and nausea
- Can You Catch AIDS From Sex With A Prostitute?
- Sex With A Prostitute And HIV Transmission Risk
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
- Pain In Urethra After Anal Fingering Worried I Have
- Swollen Lymph Glands After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Tingling In Feet After Eating Sperm Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.